×

Multiplicity of positive periodic solutions to superlinear repulsive singular equations. (English) Zbl 1074.34048

The authors study the existence and multiplicity of positive periodic solutions of the perturbed Hill equation \[ x''(t) + a(t)x(t) = f(t,x(t)), \] where \(f(t,x)\) has a repulsive singularity near \(x = 0\) and is superlinear near \(x = + \infty.\) This means, respectively, that \(\lim_{x \rightarrow 0^{+}} \;f(t,x) = + \infty,\) uniformly in \(t\) and that \(\lim_{x \rightarrow + \infty} \;f(t,x)/x = + \infty,\) uniformly in \(t.\) The proof is based on a nonlinear alternative of Leray-Schauder type and Krasnoselskii’s fixed-point theorem on compression and expansion of cones.

MSC:

34C25 Periodic solutions to ordinary differential equations
34B16 Singular nonlinear boundary value problems for ordinary differential equations
47H10 Fixed-point theorems
47H11 Degree theory for nonlinear operators
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Bevc, V.; Palmer, J.L.; Süsskind, C., On the design of the transition region of axi-symmetric magnetically focusing beam valves, J. british inst. radio eng., 18, 696-708, (1958)
[2] Bonheure, D.; De Coster, C., Forced singular oscillators and the method of lower and upper solutions, Topol methods nonlinear anal., 22, 297-317, (2003) · Zbl 1108.34033
[3] C. De Coster, P. Habets, Upper and lower solutions in the theory of ODE boundary value problems: classical and recent results, in: F. Zanolin (Ed.), Nonlinear Analysis and Boundary Value Problems for Ordinary Differential Equations CISM-ICMS, vol. 371, Springer, New York, 1996, pp. 1-78. · Zbl 0889.34018
[4] del Pino, M.A.; Manásevich, R.F., Infinitely many T-periodic solutions for a problem arising in nonlinear elasticity, J. differential equations, 103, 260-277, (1993) · Zbl 0781.34032
[5] del Pino, M.A.; Manásevich, R.F.; Montero, A., T-periodic solutions for some second order differential equations with singularities, Proc. roy. soc. Edinburgh, 120A, 231-243, (1992) · Zbl 0761.34031
[6] Ding, T., A boundary value problem for the periodic Brillouin focusing system, Acta sci. natur. univ. pekinensis, 11, 31-38, (1965), (in Chinese)
[7] Dong, Y., Invariance of homotopy and an extension of a theorem by habets – metzen on periodic solutions of Duffing equations, Nonlinear anal., 46, 1123-1132, (2001) · Zbl 1005.34011
[8] Erbe, L.H.; Mathsen, R.M., Positive solutions for singular nonlinear boundary value problems, Nonlinear anal., 46, 979-986, (2001) · Zbl 1007.34020
[9] Erbe, L.H.; Wang, H., On the existence of positive solutions of ordinary differential equations, Proc. amer. math. soc., 120, 743-748, (1994) · Zbl 0802.34018
[10] Fonda, A., Periodic solutions of scalar second order differential equations with a singularity, Mém. classe sci. acad. roy. belgique, 8-IV, 68-98, (1993)
[11] Fonda, A.; Manásevich, R.; Zanolin, F., Subharmonic solutions for some second order differential equations with singularities, SIAM J. math. anal., 24, 1294-1311, (1993) · Zbl 0787.34035
[12] Habets, P.; Sanchez, L., Periodic solution of some Liénard equations with singularities, Proc. amer. math. soc., 109, 1135-1144, (1990)
[13] Jiang, D.Q., On the existence of positive solutions to second order periodic BVPs, Acta math. sinica new ser., 18, 31-35, (1998)
[14] Krasnosel’skii, M.A., Positive solutions of operator equations, (1964), Noordhoff Groningen · Zbl 0121.10604
[15] Lei, J.; Li, X.; Yan, P.; Zhang, M., Twist character of the least amplitude periodic solution of the forced pendulem, SIAM J. math. anal., 35, 844-867, (2003) · Zbl 1189.37064
[16] Mawhin, J., Topological degree and boundary value problems for nonlinear differential equations, (), 74-142 · Zbl 0798.34025
[17] O’Regan, D., Existence theory for nonlinear ordinary differential equations, (1997), Kluwer Academic Dordrecht · Zbl 1077.34505
[18] Rachunková, I.; Tvrdý, M.; Vrkoc˘, I., Existence of nonnegative and nonpositive solutions for second order periodic boundary value problems, J. differential equations, 176, 445-469, (2001) · Zbl 1004.34008
[19] Siegel, C.L.; Moser, J., Lecture on celestial mechanics, (1971), Springer Berlin · Zbl 0312.70017
[20] Torres, P.J., Existence of one-signed periodic solutions of some second-order differential equations via a Krasnoselskii fixed point theorem, J. differential equations, 190, 643-662, (2003) · Zbl 1032.34040
[21] Torres, P.J.; Zhang, M., A monotone iterative scheme for a nonlinear second order equation based on a generalized anti-maximum principle, Math. nachr., 251, 101-107, (2003) · Zbl 1024.34030
[22] Yan, P.; Zhang, M., Higher order nonresonance for differential equations with singularities, Math. methods appl. sci., 26, 1067-1074, (2003) · Zbl 1031.34040
[23] Zhang, M., Periodic solutions of Liénard equations with singular forces of repulsive type, J. math. anal. appl., 203, 254-269, (1996) · Zbl 0863.34039
[24] Zhang, M., A relationship between the periodic and the Dirichlet BVPs of singular differential equations, Proc. royal soc. Edinburgh, 128A, 1099-1114, (1998) · Zbl 0918.34025
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.